It is currently Mon Aug 21, 2017 10:27 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Fri Mar 25, 2016 12:28 pm 
Offline
Average Poster
Average Poster

Joined: Thu Mar 03, 2016 10:18 am
Posts: 27
Location: Boston
I saw my suboxone Doctor and picked up my initial three pill precription to start with subtext and then switch to a month long prescription for suboxone.


Four years ago I had open heart surgery and had a valve replacement done......I have been in decent health since.

Does anybody know of any possible issues? Everything I read indicates there should not be any issues at all. I do take warfarin and will be sure to check my levels every other day.

I purposely withheld my medical,situation from my doctor because I know they would not allow me to do this as an out patient and insist that I check in somewhere and detox as an impatient. I just cannot do that at this time.

I have taken sub in the past (7 years ago), with no issues.

Thoughts??


Top
 Profile  
 
PostPosted: Fri Mar 25, 2016 2:14 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Welcome LG,

I am going to hope our resident doctor see's your post and chimes in. We are not doctors and cannot advise anything medically related. Especially for the heart. All we can do is give an opinion about our own experience. All decisions concerning your health are entirely up to you.

My only heart issue I had was when I was first induced to Suboxone. I did everything they told me and was in the proper withdrawal stage for the change over. My doctor gave me 2-8 mg pills and left me to wait for about 45 minutes before giving me one more. So my first induction was 24 mg's. Way too much to start a Norco abuser on. They just didn't know any better back in 2010. Anyway, when they checked my heart rate my blood pressure was very high along with my pulse. Then they said my heart was skipping a beat and referred me to a Cardiologist for a workup. I asked what the big deal was and they told me that my blood pressure should have went down, not up. In retrospect, it was just my body reacting to too much Buprenorphine. When I went home shortly after that I threw up. Just like I had done a decent dose of heroin. At least that's what it felt like.

The Cardiologist did an Echo Stress Test about two weeks later and everything looked fine. That's because I had already gone down to 16 mg's and stabilized.

So the question about whether Buprenorphine affects the heart is a yes in my case. But that is just me, not you. We all know better now and most doctors aren't giving their patients that high of dose anymore. I bet that if they had only given me one 8 mg pill my BP would have been fine along with no skipping a heart beat either. We'll never know that though. Once again, it's your decision to make. Research, research, and research. IMO, it won't have any effect on your heart condition if you stay at a steady low to medium dose.

Let's hope Dr. Junig see's this and responds.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Fri Mar 25, 2016 2:40 pm 
Offline
Average Poster
Average Poster

Joined: Thu Mar 03, 2016 10:18 am
Posts: 27
Location: Boston
Thanks for the reply. I was prescribed 8 mg, even that seems high, given the less is more fact. I am stepping off of 100-120mg of oxycontin daily, so maybe it is just right. Ideally, I would think 4mg would be good and I plan to go there after a couple of weeks, then down to 2 mg a few weeks after that, stay there for a few months and then, hopefully taper myself off over a reasonable period of time.

I have read here where some people experience what you described and ended up scared in an emergency room, only to be sent home after work ups indicated no cardio event had taken place.

As I mentioned, with my history, had I mentioned this to the sub doc, they understandably would not want to take the risk. I just cannot go inpatient, hence my query here - I fully understand it is only peoples experiences that I will hear about - that may actually be better than a Dr that would not want to take that risk.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group